Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Pain in legs, forearms, cramps in hands. On bystolic medication. Pain due to medication?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
I have been having aching legs and forearms with cramps in hands for like a week. Only thing different is I am taking Bystolic 2.5 mg for the last month....I am vitamin d deficient as well and my level has gone from 7 to 29 in the last 6 months. I am still taking liquid d 3 2000 iu daily. now my calcium level is 10 on current labs verses 9.4 which is my normal reading. So any correlation between the pain the beta locker or the d levels or calcium levels? I am so confused about why my calcium is up and why I have these pains and aches I never had.
Posted Sat, 5 May 2012 in Medicines and Side Effects
Answered by Dr. Hema Yadav 1 hour later
Hello .
Thanks for posting your query.
Your present calcium and vitamin d levels are within normal limits.
The normal range for calcium being 9 to 11 your level is neither low or high.

The vitamin d levels range from 20 to 56 ng/ml so thats within normal range too.Optimal levels are considered to be near 50 , so you can continue your vitamin d supplement.

The betablocker Bystolic causes minor sideeffects like dizziness, headache, fatigue, diarrhoea.sometimes it may cause parasthesias which are pricking or tingling sensations or numbness felt anywhere in your body.
It is not known to cause such muscle aches and pains.
So your symptoms dont seem to correlate with either of the three.
For confirmation of diagnosis its advisable to consult your physician who can determine any systemic illness or musculoskeletal pathology after thorough examination and investigation.

As you just mentioned fibromyalgia in your medical history, I would say it is a more likely cause of such pain need to get it treated if your doctor confirms the diagnosis.
Please do not worry as stress itself may aggravate your symptoms.
I understand your health concern and would suggest a early clinical evaluation rather than wait and watch option.

Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor